Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Gastritis, chest pain, excessive hunger post intake of Azithromycin for strep throat. Natural remedy?

So, I m pretty sure i have Gastritis caused from Azithromycin , taking 500MG doses every day for the past couple days(Dr s orders, for strep throat ) and I ve had immense stomach/ chest pain , right around where the ribs end and stomach begin, been unable to hold down much of anything, while all the time being voraciously hungry, but full at the same time(due to gas i would imagine). I have no insurance and need some kind of solution, i work 6 days a week and cannot afford to be crippled like this. Please if there is anything over-the-counter or even natural. Thanks
Asked On : Sun, 10 Jun 2012
Answers:  1 Views:  412
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
Hello.Your symptoms are simulating gastritis , or GIT ulcer. The basic cause of this is exposure of unprotected gastric mucosa(usually protected by layer of mucus) to gastric acid.
The common causes for this to happen are H pylori infection , Use of pain killers, antibiotics,stress, food habits and excessive alcohol consumptions etc.The treatment is basically directed towards reducing acid production or neutralizing it.
A use of antacid like (ranitidine) can give relief within in short duration, however action last for shorter duration. Proton pump inhibitor(Prilosec) reduce acid formation and have comparatively longer duration of action.

Pro-motility drugs (metoclopramide ) can be used. They increase the pressure in the lower esophageal sphincter and strengthen the contractions of the esophagus.
Other useful measures are stop use of NSAIDs (pain killers),avoid spicy food, take good sleep , avoid alcohol or carbonated drinks.

If symptoms persist then consider a visit to doctor.The doctor may ask you to undergo investigation like urea breath test and even gastroscopy before starting treatment.

Hope that answers your question.Regards
Answered: Fri, 15 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor